MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY CLASSIC PLUS; METZENBAUM SCISSOR

SYMMETRY SURGICAL INC SYMMETRY CLASSIC PLUS; METZENBAUM SCISSOR
Catalog Number 36-5016
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
User facility submitted a voluntary med watch report.Report# mw5093118.This product code has never been purchased by the reporting customer since the acquisition of the codman product line.The customer provided pictures of the damaged product.It could be determined from the pictures that the instrument was sold prior to the actuation.Additionally, the device appeared to have signs of extensive use and appeared to be significantly aged from the appearance of the etching.It can be determined from this information that the instrument became damaged due to wear and tear over years of use.There has been a total of (b)(4) sold of all lots since 2012 with one additional complaint recorded.Based on the above information, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
One blade of the metzenbaum scissor snapped off the handle and fell into the incision site.The blade was retrieved with no harm to the patient.

Brand Name
SYMMETRY CLASSIC PLUS
Common Device Name
METZENBAUM SCISSOR
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch, tn
MDR Report Key9976901
Report Number3007208013-2020-00010
Device Sequence Number17264112
Product Code LRW
UDI-Device Identifier00887482010143
UDI-Public00887482010143
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number36-5016
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2020
Initial Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1